Alert archive / Nebraska / Frost Advisories in 2018
Frost Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 25, 2018, 3:15 AM MDT for 5 counties in Nebraska; 4 counties in Wyoming. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 3:15 AM MDT (09:15 UTC)
- In effect from
- Sep 26, 2018, 12:00 AM MDT
- Expired
- Sep 26, 2018, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 80 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS75 KCYS 250915 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 315 AM MDT Tue Sep 25 2018 NEZ019>021-054-055-WYZ106>108-117>119-252145- /O.NEW.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 315 AM MDT Tue Sep 25 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM MDT Wednesday. * TIMING...Temperatures will fall into the middle 30s after midnight with low temperatures ranging between 31 to 35 by sunrise Wednesday. * TEMPERATURE...Low to middle 30s * IMPACTS...Widespread frost may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NEZ002-003-095-096-WYZ101-102-105-110-115-252145- /O.NEW.KCYS.FZ.A.0001.180926T0600Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 315 AM MDT Tue Sep 25 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in Cheyenne has issued a Freeze Watch, which is in effect from late tonight through Wednesday morning. * TIMING...Temperatures will fall into the low to middle 30s around midnight with a hard freeze expected after midnight through early Wednesday morning across most of the area. * TEMPERATURE...Generally between 27 to 32 degrees. Some of the more sheltered valleys, such as the Laramie Valley and Shirley Basin, may reach the lower 20s by early Wednesday morning. * IMPACTS...Below freezing temperatures will harm sensitive vegetation. Irrigation systems and swamp cooler may be impacted as well. Please take the necessary precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
4 follow-up statements
948 WWUS75 KCYS 252024 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 224 PM MDT Tue Sep 25 2018 NEZ002-003-095-096-WYZ101-102-105-110-115-261000- /O.UPG.KCYS.FZ.A.0001.180926T0600Z-180926T1500Z/ /O.NEW.KCYS.FZ.W.0002.180926T0600Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 224 PM MDT Tue Sep 25 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Wednesday. The Freeze Watch is no longer in effect. * TIMING...Temperatures will fall into the middle 30s around midnight with a hard freeze expected after midnight through early Wednesday morning across most of the area. * TEMPERATURE...Generally between 27 to 32 degrees. Some of the more sheltered valleys, such as the Laramie Valley and Shirley Basin, may reach the lower 20s by early Wednesday morning. * IMPACTS...Below freezing temperatures will harm sensitive vegetation. Irrigation systems and swamp coolers may be impacted as well. Please take the necessary precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ019>021-054-055-WYZ106>108-117>119-261000- /O.CON.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 224 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... * TIMING...Temperatures will fall into the middle 30s after midnight with low temperatures ranging between 31 to 35 by sunrise Wednesday. * TEMPERATURE...Low to middle 30s. * IMPACTS...Widespread frost may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
078 WWUS75 KCYS 260246 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 846 PM MDT Tue Sep 25 2018 ...FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT LATE TONIGHT AND EARLY WEDNESDAY MORNING... NEZ002-003-095-096-WYZ101-102-105-110-115-261215- /O.CON.KCYS.FZ.W.0002.180926T0600Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 846 PM MDT Tue Sep 25 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... * TIMING...Temperatures will fall into the middle 30s around midnight with a hard freeze expected after midnight through early Wednesday morning across most of the area. * TEMPERATURE...Generally between 25 and 32 degrees. Some of the more sheltered valleys, such as the Laramie Valley and Shirley Basin, may drop into the lower 20s by early Wednesday morning. * IMPACTS...Below freezing temperatures will harm sensitive vegetation. Irrigation systems and swamp coolers may be impacted as well. Please take the necessary precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ019>021-054-055-WYZ106>108-117>119-261215- /O.CON.KCYS.FR.Y.0002.180926T0600Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 846 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... * TIMING...Temperatures will fall into the middle 30s after midnight with low temperatures ranging between 30 and 35 degrees by sunrise Wednesday. * TEMPERATURE...Low to middle 30s. * IMPACTS...Widespread frost may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
407 WWUS75 KCYS 260835 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 235 AM MDT Wed Sep 26 2018 ...FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT UNTIL 9 AM MDT THIS MORNING... NEZ002-003-095-096-WYZ101-102-105-110-115-261500- /O.CON.KCYS.FZ.W.0002.000000T0000Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 235 AM MDT Wed Sep 26 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING...Temperatures will fall into the upper 20s to low 30s around with a hard freeze expected early this morning across most of the area. * TEMPERATURE...Generally between 25 and 32 degrees. * IMPACTS...Below freezing temperatures will harm sensitive vegetation. Irrigation systems and swamp coolers may be impacted as well. Please take the necessary precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ019>021-054-055-WYZ106>108-117>119-261500- /O.CON.KCYS.FR.Y.0002.000000T0000Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 235 AM MDT Wed Sep 26 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING...Temperatures will fall into the middle 30s after midnight with low temperatures ranging between 30 and 35 degrees by sunrise Wednesday. * TEMPERATURE...Low to middle 30s. * IMPACTS...Widespread frost may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
576 WWUS75 KCYS 261452 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 852 AM MDT Wed Sep 26 2018 NEZ002-003-095-096-WYZ101-102-105-110-115-261600- /O.EXP.KCYS.FZ.W.0002.000000T0000Z-180926T1500Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County-Shirley Basin- North Snowy Range Foothills-Laramie Valley- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Arlington, Elk Mountain, Bosler, and Laramie 852 AM MDT Wed Sep 26 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed to above freezing across much of the area. As a result, the freeze warning will expire at 9am. $$ NEZ019>021-054-055-WYZ106>108-117>119-261600- /O.EXP.KCYS.FR.Y.0002.000000T0000Z-180926T1500Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Bordeaux, Wheatland, Guernsey, Torrington, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 852 AM MDT Wed Sep 26 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed to above freezing across most of the area. As a result, the frost advisory will expire at 9am. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 24, 10:58 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 24, 10:58 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1058 PM MDT Mon Sep 24 2018
.UPDATE...
Issued at 847 PM MDT Mon Sep 24 2018
Allowed the current Red Flag Warning to expire on time at 8PM this
evening. After a brief lull in winds and humidity Tuesday, looks
like winds again increase Wednesday that will continue into
Thursday. Warmer temperatures with afternoon humidity below 15
percent Wednesday and Thursday. SO decided to issue a Fire Weather
Watch for Wednesday. Updates have been sent.
&&
.SHORT TERM...(Tonight through Wednesday night)
Issued at 215 PM MDT Mon Sep 24 2018
Upper shortwave will swing east through the CWA overnight with showers
and a few evening storms ahead of it, mainly over the plains. A cold
front will also move across and with clearing skies and lighter winds,
should see temperatures fall into the 30s over western parts of the
CWA by morning. Any lingering showers will move out early Tuesday
morning as the shortwave departs to the east, leaving a mild and dry
day in its wake. A cool surface high settles down the high plains Tuesday
night. Light winds and clear skies will allow minimum temperatures to
plummet into the upper 20s and 30s. Dry and warmer Wednesday as return
flow sets up, with clear and not as cool conditions Wednesday night.
.LONG TERM...(Thursday through Monday)
Issued at 215 PM MDT Mon Sep 24 2018
Northwest flow aloft backs Thursday backs to southwest Saturday as
eastern Pacific upper low moves ashore over northern CA. The upper
low transitions to an open wave over ID/NV Sunday and quickly moves
ENE across MT/WY and northern Great Plains by Monday morning.
Surface high pressure ridge over central Rockies will give way to
approaching cold frontal surge from the north Thursday. Front makes
it as far south and west as the Laramie Range, with the cooler
temperatures lagging well behind the front. Scattered post-frontal
showers will generally remain north of a Douglas-Alliance line. High
temperatures Friday will range from the mid 50s NE to lower 70s SW.
Front slowly retreats NE as a warm front this weekend with warmer
temperatures and increasing southerly winds. Isolated showers will
be possible over the plains Sunday night in advance of the upper
trough.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1057 PM MDT Mon Sep 24 2018
Lowering conditions later this evening as northeasterly upsloping
winds look to be pretty common over the northern Nebraska
Panhandle. HRRR supports this forecast and followed guidance on
timing and locations of lower ceilings.
&&
.FIRE WEATHER...
Issued at 200 PM MDT Mon Sep 24 2018
A cold front will move across the districts this evening with scattered
showers and a few evening storms mainly over the plains. A break from
the critical fire conditions is expected Tuesday with cooler temperatures
and lighter winds. Concerns then increase out west on Wednesday with
the return of warmer temperatures and increasing winds.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ301>309.
NE...None.
&&
UPDATE...GCC
SHORT TERM...RE
LONG TERM...MAJ
AVIATION...GCC
FIRE WEATHER...REHazardous weather outlook, Sep 24, 6:28 AM MDT, 20 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 628 AM MDT Mon Sep 24 2018 WYZ103>106-109>117-251230- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 628 AM MDT Mon Sep 24 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Dangerous fire weather conditions are expected this afternoon along and west of the Laramie Range. Red Flag Warnings are in effect. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:15 AM MDT | Freeze Watch | CYS | Box Butte, Dawes, Sioux | 11 hr |
| Sep 25, 2:24 PM MDT | Freeze Warning | CYS | Box Butte, Dawes, Sioux | 19 hr |
| Sep 24, 7:55 PM MDT | Fire Weather Watch | CYS | 18 hr | |
| Sep 25, 1:39 PM MDT | Red Flag Warning | CYS | 30 hr |
Nearby
Frost Advisories in Nebraska, 2018Frost Advisories in Wyoming, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.